A contribution to the many-fermion problem

Update item information
Publication Type pre-print
School or College College of Science
Department Physics
Creator Mattis, Daniel C.
Title A contribution to the many-fermion problem
Date 2012-01-01
Description In this work we reexamine the many-fermion problem in arbitrary dimensions. It is shown that in two dimensions or higher, the Hamiltonian of interacting fermions can be separated into individual nonintersecting sectors labeled by the wave-vector q. Within each sector the Hamiltonian maps onto a generalized version of the one-dimensional Luttinger model that resembles a boson string. These are chain-like quadratic forms in boson operators that are readily diagonalized in the absence of "exchange" corrections. Moreover, in a simple example involving SU(2) fermions, that of the Hubbard model, we show that it can be possible also to incorporate exchange terms and express them entirely within an enlarged set of string variables.
Type Text
Publisher American Institute of Physics (AIP)
Volume 53
Issue 9
First Page 095212-1
Last Page 095212-10
Dissertation Institution University of Utah
Language eng
Bibliographic Citation Mattis, D. C. (2012). A contribution to the many-fermion problem. Journal of Mathematical Physics, 53(9), 095212-1-095212-10.
Rights Management (c)American Institute of Physics. The following article appeared in Mattis, D. C. A contribution to the many-fermion problem. Journal of Mathematical Physics, 53(9) 2012. and may be found at (URL/link for published article abstract).
Format Medium application/pdf
Format Extent 283,055 bytes
Identifier uspace,17981
ARK ark:/87278/s64j0zxz
Setname ir_uspace
Date Created 2012-11-13
Date Modified 2021-05-06
ID 708212
Reference URL https://collections.lib.utah.edu/ark:/87278/s64j0zxz